After another stint at the shore,I am supposed to come home rested & relaxed..Be one with Nature.Instead I am planning a visit to the doctor to discuss my son's Methadone tapering...Which is way to fast!!
He came out to visit,it was planned. We went for a walk along the beach, He talked about his plans for future, ( OMG he thinks he would like to be a private detective). I never bit,I really did not want to know why, I was just happy to hear he was actually thinking about his future!!
Enter a torrential rainstorm, A real one,Not me ranting.By the time we made it back to cottage we were like drowned rats.My patio furniture was strewn all over the place,The wind was whipping it around like doll furniture..lightening was forking...Then I heard a voice say " Mamma you go in and get dry..I'll get this"..I looked up to the sky...I actually thought it was God speaking to me!! It wasn't..It was my son!!!! The same son who 3 weeks ago called me the worst Mother in world..I ran for the door! We then enjoyed a really nice evening of watching video's...I thought he said they were the first 3 series of " Heartland"...A nice family tv show about horses & cowboys...No..It was "Southland"...A cop show about about drugs..murders..etc.The important thing is we spent a nice evening munching on nacho's & watching "Southland"...
I heard the first fit of sneezing about 4am.This was only going to get worse..and it did..much worse..By 6am. he was deadly sick...throwing up..diarrhea..sneezing..runny nose..withdrawals..I knew he was being tapered down on his methadone...I knew it was going to hurt...But this was horrid...his legs couldn't keep still..he was a mess..Then he told me this happens every night!!!! The taper went from 60 week one...50 week 2...40 week 3..and on this Tuesday down to 30..down 10 every week...I did my homework...Most tapers need to be slow...by 5..for at least a few weeks..give his body time to adjust...He said the methadone wears off the same time every night..This was killing me.I think this is wrong.I am no doctor..But I am a nurse and this is just not right. When he left to go to town for his methadone I phoned the pharmacy to talk..The pharmacist said he also was worried.He told my son to contact the doctor But he was on holiday..and would be back Monday.So this is Monday.I will tag along just to add my voice of concern.Normally I would not interfer but the fact that he has been suffering like this for 2 weeks..never once complained to me.. never used it as excuse to use...tells me something..maybe not a Epiphany..but a wee bit of hope...maybe he is serious this time..Maybe..